Feeling like I am going to Loose control and will it take a time for the Prozac to work and the only reason I went of Paxil was because the weight gain. Should I go back on Paxil. My Doctor gave me Xanax which helps with the panic a little but all I do is worry I'm going to get another one. Cry at everything and feeling a little depressed.
Hello. Sorry to hear this is a difficult switch for you. I have switched like that as well. No problems for me. I got rid of panic attacks. We are all different, but I think you may too. You are not alone with this. First, call the doctor and let him know. Second, best results are to discuss with a therapist about how you are doing and sort out what is triggering the panic attacks. I suggest your doctor prescribing the medication should be an expert which is a psychiatrist. They know what medications work for these conditions and what may be best for you.
The crying and depression are a symptom of your inner pain. The fear of having a panic attack keeps you in a constant state of fear and that is a miserable place to be. One can learn now to prevent or get through a panic attack. Just know that it feels lousy and hopeless, but it will pass and you will be exhausted afterwards. Take a nap and go back to normal things. You won't die or cause any damage. But it helps to sit down and take deep breaths when feeling that way.
You will be fine once you can start letting the thoughts that are spinning in your head alone. Every time you look at your fears you create a neural pathway in the brain. Do it enough and you are involuntarily taken back to those painful thoughts. Once you work on that, the path straightens out and you will remember the joy. Stay in touch, ok? I know you will be fine. Being outside in nature will help. The human mind needs to be outside. That is where we started. You will be fine.
It takes a few weeks to start feeling better with the prozac. My psych doctor at one time told me he didn't want me on prozac until I was stable with my anxiety, because prozac can cause anxiety for some people.
I hope you are feeling better real soon.
I had the same problem as you with Paxil. I took it for a year and gained SIXTY lbs.! So I know how you feel there. I also know how you are feeling with the Prozac. The same thing happened to me. The reason being... Prozac is mainly used for depression, therefor it is stimulating, and that in turn makes our anxiety worse. I know this can work for some people with anxiety and panic, but it didn't work for me either. I couldn't take it. Have you tried Zoloft? I didn't have as much trouble with weight gain on that one, and it worked really well for my anxiety and panic. But I will warn you right now, the beginning is a little rough with side effects, I guess they all are though. Hope this helps.
I used to take prozac for shortness in breath and little panic attack for almost 4 years on and off, recently i hade most severe panic attack one can experience then i got really depressed, when i went to the doctor he told me that prozac is tottally not helpfull in the case of anxiety and panic attack, and he had changed it to cypralex and paxil, paxil i think was really helpfull for panic attack i recommend you to go to your dc and ask him to put you on paxil, and neeever play with meds and choose by yourself without medical advice. I hope you get better soon, and if you needed anything your more than welcome to ask. :)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 13 Oct 2016 • 6 answers
Updated 30 May 2017 • 1 answer
Updated 26 Jun 2017 • 1 answer
Updated 10 days ago • 3 answers
Updated 28 Dec 2018 • 1 answer